Alert archive / Louisiana / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 293, NWS Jackson, MS

May 9, 2009East Carroll Parish, West Carroll Parish, Louisiana

NWS Jackson, MS issued this severe thunderstorm warning at May 9, 2009, 5:30 PM CDT for East Carroll Parish, West Carroll Parish, Louisiana. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 9, 2009, 5:30 PM CDT (22:30 UTC)
Expired
May 9, 2009, 6:15 PM CDT
In force
45 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

Counties East Carroll Parish, LA, West Carroll Parish, LA

The radar

The Jackson/Brandon,MS radar (KDGX), 142 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 9, 6:16 PM CDTTSTM WND DMGLake Providence, LAA TREE FELL ON A CAR ON HIGHWAY 883-1...TWO OCCUPANTS SUFFERED MINOR INJURIES
May 9, 6:16 PM CDTHAIL 1.751 W Lake Providence, LAGOLF BALL SIZED HAIL REPORTED JUST WEST OF LAKE PROVIDENCE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 9, 12:51 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2009-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 615 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2009-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 119 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
615 J/kg
Mixed-layer CIN
-185 J/kg
Mixed-layer LCL
610 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
119 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 092230
SVRJAN
LAC035-123-092315-
/O.NEW.KJAN.SV.W.0293.090509T2230Z-090509T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
530 PM CDT SAT MAY 9 2009

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL EAST CARROLL PARISH IN NORTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF LAKE PROVIDENCE...
  NORTHERN WEST CARROLL PARISH IN NORTHEAST LOUISIANA...

* UNTIL 615 PM CDT

* AT 530 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GOODWILL MOVING EAST AT 15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GOODWILL BY 535 PM CDT...
  OAK GROVE BY 615 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
SATURDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA.

&&

LAT...LON 3280 9158 3286 9156 3290 9148 3297 9145
      3301 9117 3292 9121 3290 9118 3291 9115
      3284 9114 3277 9116 3275 9113 3268 9112
      3276 9158 3279 9160
TIME...MOT...LOC 2230Z 262DEG 12KT 3283 9158

$$

JC
1 follow-up statement
000 
WWUS54 KJAN 092314
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
614 PM CDT SAT MAY 9 2009

LAC035-123-092323-
/O.EXP.KJAN.SV.W.0293.000000T0000Z-090509T2315Z/
WEST CARROLL LA-EAST CARROLL LA-
614 PM CDT SAT MAY 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL EAST CARROLL AND
NORTHERN WEST CARROLL PARISHES WILL EXPIRE AT 615 PM CDT...

THE STORM THAT PROMPTED THE WARNING HAS MOVED INTO EASTERN PORTIONS 
OF EAST CARROLL PARISH.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT
SATURDAY EVENING FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 100 AM CDT
SUNDAY MORNING FOR MISSISSIPPI.

LAT...LON 3280 9158 3286 9156 3290 9148 3297 9145
      3301 9117 3292 9121 3290 9118 3291 9115
      3284 9114 3277 9116 3275 9113 3268 9112
      3276 9158 3279 9160
TIME...MOT...LOC 2313Z 263DEG 26KT 3284 9127

$$

JC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 3:39 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, May 9, 3:39 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
339 PM CDT SAT MAY 9 2009

.SHORT TERM...SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TONIGHT MAINLY
ALONG AND NORTH OF I-20 AS A COLD FRONT SLOWLY APPROACHES FROM THE
NORTHEAST. THE LATEST NAM HAS SHOWERS AND THUNDERSTORMS BECOMING MORE
WIDESPREAD AFTER MIDNIGHT TONIGHT INTO SUNDAY. COMBINATIONS OF SHEAR
AND INSTABILITY SHOULD BE SUFFICIENT ENOUGH TO GENERATE AT LEAST
ISOLATED SEVERE STORMS CAPABLE OF HAIL AND STRONG WINDS. A FLASH
FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTH AND CENTRAL
MISSISSIPPI AS TRAINING OF THUNDERSTORMS WILL BE POSSIBLE...ALONG
WITH ALREADY MOIST SOIL CONDITIONS POSSIBLY LEADING TO RAPID RUNOFF.

THE BULK OF THE DISTURBANCE APPROACHING THE REGION TONIGHT WILL MOVE
THROUGH THE AREA ON SUNDAY. AT THAT TIME EXPECT A SLOW MOVING
FRONTAL BOUNDARY NEAR AND PARALLEL TO THE I-20 CORRIDOR. ALONG AND
SOUTH OF THIS BOUNDARY MOISTURE/LIFT/INSTABILITY COMBOS WILL AGAIN
BE ENOUGH TO WORRY ABOUT SEVERE WEATHER WITH SOME STORMS THAT FORM.
HOWEVER...LOCATIONS TO THE NORTH WILL LIKELY BE IN A COOLER REGIME
WHERE ISENTROPIC LIFTING PROCESSES WILL BRING RAIN AND ONLY ISOLATED
AND TAMER STORMS.

REMAINED CLOSE TO GUIDANCE TEMPS THROUGH THE SHORT TERM. GUIDANCE
POPS DID NOT SEEM HIGH ENOUGH AND WERE INCREASED ACROSS THE NORTHERN
ZONES TONIGHT. /27/

.LONG TERM...MORE ACTIVE WEATHER FOR THE LONG TERM. A BOUNDARY
WILL BE PUSHED A LITTLE FARTHER SOUTH MONDAY AS A SHORTWAVE AND
ASSOCIATED SURFACE HIGH DROPS OUT OF CANADA AND OVER THE UPPER GREAT
LAKES REGION. ALTHOUGH DRIER AND COOLER AIR WILL MOVE OVER OUR
NORTHERN ZONES...OUR WARM MOIST AIRMASS WILL BE OVER THE SOUTH ALONG
AND SOUTH OF THE BOUNDARY. THE GFS HINTS AT ANOTHER MCS DEVELOPING
TO THE WEST AND TRACKING EAST ALONG THE BOUNDARY. THIS WOULD SPELL
FOR US A POSSIBLE MCS AND SEVERE WEATHER FOR OUR SOUTHERN ZONES
MONDAY AFTERNOON AND EVENING. THE HIGHS MONDAY WILL DEPEND ON THE
ACTUAL POSITION OF THE BOUNDARY BUT...TEMPERATURES WILL TOP OUT
BELOW NORMAL IN THE 70S NORTH OF THE BOUNDARY. THE SHORTWAVE AND SFC
HIGH SHIFT EAST TUESDAY. THE RESULTING EAST TO SOUTHEAST LOW LEVEL
FLOW WILL HELP THE BOUNDARY RETREAT BACK TO THE NORTH. THE GFS MAY
BE TOO FAST WITH THE RECOVERY OF THE MOIST AIR BACK INTO OUR CWFA
BUT HINTS AT ANOTHER POSSIBLE MCS DEVELOPING WEST AND MOVING ACROSS
OUR NORTHERN ZONES TUESDAY EVENING. GFS AND ECMWF AGREE THAT OUR
CWFA WILL BE BACK IN THE WARM SECTOR AREAWIDE BY WEDNESDAY MORNING
THOUGH AND AGREE THAT A CLOSED LOW WILL TRACK EAST ACROSS THE
NORTHERN TIER STATES AND DROP A COLD FRONT INTO THE CENTRAL PLAINS
WEDNESDAY. BOTH GFS AND ECMWF DROP THE COLD FRONT INTO OUR AREA
THURSDAY AND MOVE IT TO THE GULF COAST BY THURSDAY EVENING. HIGH
PRESSURE SURFACE AND ALOFT SHOULD LIMIT CONVECTION OVER MUCH OF THE
AREA FRIDAY AND FRIDAY NIGHT BEFORE THE BOUNDARY STARTS RETURNING
NORTH ACROSS OUR AREA SATURDAY. /22/

&&

.AVIATION...VFR CLOUD LAYERS REMAIN ACROSS OUR CWFA IN THE WAKE OF
MORNING MCS THAT CROSSED N MS EARLIER. UPSTREAM BUILDING TSRA
COMPLEX IN THE ARKLATEX HEADING TOWARD THE OUTFLOW BOUNDARY LYING
ALONG A CROSSETT AR TO LOUISVILLE MS LINE. DAYTIME HEAT HELPING TO
DEVELOP SHRA ALONG THIS AXIS AND TSRA ARE SURE TO FOLLOW THROUGH AT
LEAST 02Z. IMPRESSIVE WARM MID LAYER CAP SHOULD SERVE TO INHIBIT
VERTICAL MOTION FARTHER S. THE BEST RAIN CHANCES WILL BE ALONG
HIGHWAY 82 AS INCOMING MCS HEADS EWD TONIGHT. OTHERWISE...VFR
CONDITIONS WILL GIVE WAY TO SOME 1500-2500 FT CEILINGS LATE
TONIGHT...GENERALLY AFTER 09Z LASTING UNTIL 15Z SUNDAY.

THE INCOMING SURFACE FRONT NEAR KSHV-KUOX LINE SHOULD APPROACH I-20
LATE TONIGHT SO THAT ON SUNDAY LEFTOVER TSRA OUTFLOW BOUNDARIES SET
THE STAGE FOR MORE CONVECTION ACROSS THE CENTRAL AND SRN PORTIONS OF
OUR CWFA. WINDS SHOULD GENERALLY BE ON THE LIGHT SIDE 10-12 KTS
EXCEPT NEAR TSRA. /40/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       68  83  64  77 /  41  27  46  56
MERIDIAN      67  83  63  78 /  39  31  39  55
VICKSBURG     66  82  65  77 /  43  23  47  54
HATTIESBURG   69  88  68  82 /  18  17  19  48
NATCHEZ       66  86  67  79 /  24  18  31  47
GREENVILLE    63  72  60  72 /  71  48  63  57
GREENWOOD     62  74  61  72 /  71  51  61  52

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR MSZ018-019-025>039.

LA...NONE.
AR...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR ARZ074-075.

&&

27/22/40
Hazardous weather outlook, May 9, 2:13 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION TO FIRST GROUP
NATIONAL WEATHER SERVICE JACKSON MS
213 PM CDT SAT MAY 9 2009

ARZ074-075-MSZ018-019-025>039-101915-
ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-
MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-
HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
213 PM CDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST ARKANSAS AND
PORTIONS OF NORTHERN MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG
AND NORTH OF A CROSSETT ARKANSAS...TO LEXINGTON AND MACON MISSISSIPPI
LINE TONIGHT AND EARLY SUNDAY. THE PRIMARY RISK WILL BE DAMAGING
WINDS UP TO 60 MPH AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. AN
APPROACHING COLD FRONT AND UPPER LEVEL DISTURBANCE IS EXPECTED TO
GENERATE THUNDERSTORMS IN AN UNSTABLE ENVIRONMENT THROUGH THE
EVENING... WITH THE SHOWERS AND THUNDERSTORMS REDEVELOPING THROUGH
TONIGHT.

THE POTENTIAL FOR THE REPEATED TRAINING OF THUNDERSTORMS OVER THE
SAME AREAS TONIGHT AND EARLY SUNDAY WILL BRING THE RISK FOR LOCALLY
HEAVY RAINFALL OF UP TO 3 INCHES TO THESE AREAS AND A FLASH FLOOD
WATCH CONTINUES THROUGH AT LEAST 7 AM SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

THE RISK OF SEVERE STORMS SUNDAY NIGHT AND MONDAY SHOULD SHIFT TO
THE SOUTH OF THESE LOCATIONS IN SOUTHEAST ARKANSAS AND NORTHERN
MISSISSIPPI. A RETURNING WARM FRONT BY TUESDAY COULD BRING ADDITIONAL
STORMS BACK INTO THE AREA HOWEVER THE PROBABILITY FOR WIDESPREAD
HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NEEDED TONIGHT AND EARLY SUNDAY. OTHERWISE... ACTIVATION IS NOT
EXPECTED THROUGH NEXT FRIDAY.

LAZ007>009-015-016-023-025-MSZ040>058-101915-
MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-
FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-
NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-
213 PM CDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN
LOUISIANA AND CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE FOR LOCATIONS ALONG
AND GENERALLY NORTH OF THE INTERSTATE TWENTY CORRIDOR TONIGHT AND
EARLY SUNDAY. THE PRIMARY RISK WILL BE DAMAGING WINDS UP TO 60 MPH
AND LARGE HAIL UP TO THE SIZE OF GOLF BALLS. THE COMBINATION OF
OUTFLOW BOUNDARIES AND AN APPROACHING COLD FRONT IS EXPECTED TO
GENERATE THUNDERSTORMS IN AN UNSTABLE ENVIRONMENT THIS EVENING. A
MORE ORGANIZED CLUSTER OF THUNDERSTORMS COULD MOVE INTO THESE AREAS
DURING THE OVERNIGHT.

BY SUNDAY AFTERNOON...ISOLATED STRONG TO SEVERE STORMS WILL BE POSSIBLE
ACROSS THE SOUTHERN PORTIONS OF THE OUTLOOK AREA AS INTERACTING OUTFLOW
BOUNDARIES AND DAYTIME HEATING COMBINE FOR ADDITIONAL DEVELOPMENT.
DAMAGING WINDS AND HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH
PERIODS OF HEAVY RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE
ESPECIALLY IF STORMS TRAIN OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS AGAIN
MONDAY AFTERNOON AND EVENING AS A STALLED FRONTAL BOUNDARY SETTLES
TO JUST SOUTH OF THE INTERSTATE TWENTY CORRIDOR. THIS FRONT SHOULD
RETURN NORTHWARD ON TUESDAY WITH ADDITIONAL STORMS CROSSING THE REGION
HOWEVER THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT
THIS TIME FROM TUESDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NEEDED FOR A FEW HOURS AT A TIME TONIGHT THROUGH MONDAY. OTHERWISE...
ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY.

LAZ024-026-MSZ059>066-072>074-101915-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
213 PM CDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH MISSISSIPPI...AND
PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND SUNDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE TONIGHT CAPABLE OF
PRODUCING SMALL HAIL AND BRIEF GUSTY WINDS MAINLY SOUTH OF THE
INTERSTATE TWENTY CORRIDOR.

ON SUNDAY...ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
ACROSS THE OUTLOOK AREA AS INTERACTING OUTFLOW BOUNDARIES AND
DAYTIME HEATING COMBINE FOR ADDITIONAL DEVELOPMENT. DAMAGING WINDS
AND HAIL WILL BE THE PRIMARY CONCERNS...ALTHOUGH PERIODS OF HEAVY
RAINFALL OF UP TO 2 INCHES WILL ALSO BE POSSIBLE ESPECIALLY IF STORMS
TRAIN OVER THE SAME LOCATIONS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

STRONG TO SEVERE STORMS WILL BE POSSIBLE ACROSS THESE AREAS SUNDAY
EVENING AND THEN AGAIN MONDAY AFTERNOON AND EVENING AS A STALLED
FRONTAL BOUNDARY SETTLES TO JUST SOUTH OF THE INTERSTATE TWENTY
CORRIDOR. THIS FRONT SHOULD RETURN NORTHWARD ON TUESDAY WITH
ADDITIONAL STORMS CROSSING THE REGION HOWEVER THE PROBABILITY FOR
WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME FROM TUESDAY THROUGH
FRIDAY.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY
MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NEEDED FOR A FEW HOURS AT A TIME SUNDAY THROUGH MONDAY. OTHERWISE...
ACTIVATION IS NOT EXPECTED THROUGH NEXT FRIDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

40

In the hours before

Special weather statement, May 9, 4:11 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
411 PM CDT SAT MAY 9 2009

ARZ074-075-LAZ007>009-015-MSZ018-034-040-092205-
ASHLEY AR-CHICOT AR-MOREHOUSE LA-WEST CARROLL LA-EAST CARROLL LA-
RICHLAND LA-BOLIVAR MS-WASHINGTON MS-ISSAQUENA MS-
411 PM CDT SAT MAY 9 2009

...LINE OF STRONG THUNDERSTORMS CROSSING SOUTHEAST ARKANSAS...

A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS AND
LIGHTNING STRIKES WAS LOCATED FROM 35 MILES NORTHWEST OF ROSEDALE TO
35 MILES SOUTHWEST OF CROSSETT AT 407 PM CDT...MOVING EAST AT 35 MPH.

GUSTY NORTHWEST WINDS...VERY HEAVY RAIN OF ONE TO TWO INCHES ALONG
WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE LIKELY WITH THESE STORMS
AS THEY PASS THROUGH BASTROP...CROSSETT...DERMOTT...LAKE VILLAGE AND
ROSEDALE AREAS BEFORE 530 PM. THE STORMS SHOULD CROSS THE MISSISSIPPI
RIVER AND INTO THE DELTA AROUND 6 PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHWESTERN ISSAQUENA...WASHINGTON...BOLIVAR...CHICOT AND
ASHLEY COUNTIES...AND EXTREME NORTH CENTRAL RICHLAND...NORTHERN EAST
CARROLL...WEST CARROLL AND MOREHOUSE PARISHES SHOULD MONITOR THESE
STORMS CLOSELY.

40
Special weather statement, May 9, 5:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
514 PM CDT SAT MAY 9 2009

MSZ019-025-092225-
SUNFLOWER MS-LEFLORE MS-
514 PM CDT SAT MAY 9 2009

...STRONG THUNDERSTORMS BUILDING BETWEEN INDIANOLA AND GREENWOOD...

A CLUSTER OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER MOORHEAD AT 513 PM
CDT...MOVING EAST AT 25 MPH.

VERY HEAVY RAIN UP TO ONE INCH ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING ARE LIKELY WITH THESE STORMS.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN CENTRAL LEFLORE AND EAST CENTRAL SUNFLOWER COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

40

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 5:08 PM CDTSevere Thunderstorm WarningJANMorehouse52 min
May 9, 6:06 PM CDTSevere Thunderstorm WarningJANEast Carroll, Madison, Richland, West Carroll54 min
May 9, 6:12 PM CDTSevere Thunderstorm WarningJANEast Carroll48 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.